View Full Version : Sexual side effects


stevedeclerck
08-18-14, 05:48 AM
Hi everybody,

This is my first post here. I have difficulties to focus and I have a mood disorder. My psychiatrist subscribed a similar drug like strattera : Edronax (Reboxetine).

It seems to work well, however I have weird sexual side effects :

1) Difficult to impossible to reach orgasm. I feel a weird sensation like I have to urinate.
2) Ejaculation without orgasm. During sex, sudden semen loss accompanied by a uncomfortable feeling.

I googled already hours. I found several people reporting the same issues with Strattera or Edronax. My question now is : are these side effects here to stay ? Or maybe it will fade after a period of time ? Is there anything to do about it ?

My psychiatrist said these is an alternative : Wellbutrin. But I have no idea if that is equally good to focus and against mood disorder ?

Many thanks in advance !!
Steve

jman05
08-18-14, 09:48 PM
Mine went away after 8 months, but still linger a little. You have to take some before bed and then the rest in the morning.m that way it wears off in the evenings when most people have sex.

stevedeclerck
08-19-14, 07:01 AM
Hi, I will try that ! Thanks for the tip !

maginno
08-21-14, 09:22 PM
I have same issues. I get a light burning sensation after orgasm right in tip of penis.

I also get the out of sync ejaculation. I wasn't sure if it was real so I tested by mastrbating and sure enough semen comes out way before orgasm. Almost makes orgasm less pleasurable.

Im only two months in and now at 100mg and I'm torn on roughing it out or discontinuing for something else. I like the focus and ability to maintain attention but not sure if something else isn't worth a try

stevedeclerck
08-22-14, 10:41 AM
Hi Maginno,

I did the same test as you. During masturbation, I was feeling a weird unpleasant feeling that made it difficult to orgasm. Finally it was out of sync with a weird feeling afterwards, like I stopped in the middle of peeing, and then feeling something pushing inside. After long surfing the internet, I found out that this is caused by a swelling of the prostate gland, caused by strattera or edronax. So I stopped the medication right away, I don't know if this can cause prostate cancer in the long run, but I'm not willing to take that risk.

Good luck !
Steve

maginno
08-22-14, 01:28 PM
Dang, would you happen to have that page or article? I'd like to discuss with my dr cause I've had a few issues now and then urinating. I seriously felt like an old man and was wondering if my prostate was the issue. I didn't find anything referencing that when I looked so I was going to have a follow up with GP after my next pdoc visit.

stevedeclerck
08-22-14, 07:27 PM
Hi,

Sure, no problem, the 2 links I found are about reboxetine (edronax). According to what the doc told me : these 2 medicines are almost identical and so are the side effects.

http://www.ncbi.nlm.nih.gov/pubmed/11872327

http://www.patient.co.uk/forums/discuss/my-overall-experience-with-reboxetine-has-been-very-posi--8562

Regards !
Steve

maginno
08-28-14, 07:56 AM
Talked to Dr about the issue. He recommended I see my GP and have prostate checked first.

So I went to GP and received my first prostate exam. Found no inflammation and then had his nurse come and "express" my prostate. Basically prostate milking. Awkward.... but they took samples for analysis and found nothing abnormal.

Said if problem continues to call them...

stevedeclerck
08-29-14, 03:44 PM
Yeah, that must be really awkward :(
I switched to deanxit

NashvilleBarbie
09-02-14, 01:52 AM
I just started taking this medication. I have been on it for a week. My doctor started me on 10ml.(because she was out of the adult starter pack) I'm now on 18ml. I have had sex twice this week and no orgasam, yet my sex drive is off the wall. This is crazy. I think I'm going to have to find me a new doctor who will prescribe me stumulants. My doctor will not because of my history of seizures. I have researched this and there are doctors who obviously do.
I swear the first day I took it, I had side effects. My doctor said no way that is possible. She said 10ml is like water. I don't think I like her very much.

crazyjoe
09-24-14, 01:15 AM
Hello Steve
My name is Joe, I'm 44, I started strattera 1 year ago. First week 40mg then 60mg, 80mg, 100mg, 120, up to 140 mg.
With 60 to 100 I had funny weird but nice retarded ejaculations; went up to 140 mg but started to have real problems down there! It caused me Reversal ejaculation! it hurts a lot, it's like if my testiculs where going to explode until I pee!
I went down to 100mg and it seems to work ok, with a little bit of retarded ejeculations with no pain and a good feeling.
100mg of strattera takes care of my anxiety but to really be on top of my game I started taking Concerta 54mg in the mornings and the Strattera I take it at night.

I read that you can have strattera side effects improvements with vinegar! One spoon on a glass of water a day. I did it and it works but it is to acid for me and I don't do it everyday.
Hope this works for you, all the best.
Joe

maginno
09-24-14, 04:33 PM
As a follow up to my earlier posts...

The pain went away during ejaculation. Still kind of out of sync.

crazyjoe, what did the vinegar do exactly? Did you use apple cider or straight white vinegar?

Rebelyell
09-24-14, 05:56 PM
Mine is I can't come,it really is a freaking buzzkill, it's not even enjoyable to masturbatory anymore.stupid ssris

Meteodan
10-07-14, 09:48 AM
I had the same issues (painful, out-of-sync, and retrograde ejaculation) when I was on Strattera (I got up to 60 mg), which is why I went off of it after a couple of months and eventually settled on a stimulant.

It's too bad, too, since Strattera was working so well for me otherwise. Part of me wonders if it would have improved had I waited it out, but my psychiatrist didn't want me to suffer anymore and I guess I'm not too upset about that!

Also, to Rebelyell: Strattera is not an SSRI: it's an NRI. Very different.

stevedeclerck
11-18-14, 04:21 PM
Hi Joe,

I just saw your post now, sorry, but many thanks !

photek
11-19-14, 10:18 PM
strattera doesn't cause that side effect.